Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 31, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 14, 2014, 2:01 PM MDT. It took effect at Oct 15, 2014, 1:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 2:01 PM MDT (20:01 UTC)
- In effect from
- Oct 15, 2014, 1:00 PM MDT
- Expired
- Oct 15, 2014, 7:12 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS75 KPIH 142001 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT TUE OCT 14 2014 IDZ017-020-021-151000- /O.NEW.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 201 PM MDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY. * TIMING...WINDS INCREASING WEDNESDAY MORNING...REACHING ADVISORY LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...ABERDEEN...POCATELLO...BLACK FOOT...IDAHO FALLS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA CAUTION AND SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
388 WWUS75 KPIH 150923 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT WED OCT 15 2014 IDZ017-020-021-151730- /O.CON.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 323 AM MDT WED OCT 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * TIMING...WINDS INCREASING WEDNESDAY MORNING...REACHING ADVISORY LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...ABERDEEN... POCATELLO...BLACK FOOT...IDAHO FALLS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA CAUTION AND SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
185 WWUS75 KPIH 150936 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MDT WED OCT 15 2014 IDZ017-020-021-160200- /O.CON.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 336 AM MDT WED OCT 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * TIMING...WINDS INCREASING THIS MORNING...REACHING ADVISORY LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...ABERDEEN... POCATELLO...BLACK FOOT...IDAHO FALLS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA CAUTION AND SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
156 WWUS75 KPIH 160112 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 712 PM MDT WED OCT 15 2014 IDZ017-020-021-160215- /O.CAN.KPIH.WI.Y.0031.000000T0000Z-141016T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 712 PM MDT WED OCT 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:55 PM MDT, 6 minutes earlier.
Area forecast discussion, Oct 14, 1:55 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT TUE OCT 14 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE IMAGERY WAS SHOWING A DEEP LOW PRESSURE SYSTEM POSITIONED OFF THE NW BC COAST EARLY THIS AFTERNOON AS A FAIRLY WELL DEFINED DISTURBANCE EMBEDDED IN THE CYCLONIC FLOW WAS ROTATING TOWARD THE OREGON COAST. THE MODELS CONTINUE TO LIFT THIS DISTURBANCE INTO OREGON LATE TONIGHT AND ACROSS THE IDAHO PANHANDLE WEDNESDAY AFTERNOON WITH ATTENDING PRECIPITATION SPREADING ACROSS THE CNTRL IDAHO MOUNTAINS AND PANHANDLE. FURTHER SOUTH ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS...A FAIRLY STRONG WIND EVENT IS EXPECTED TO DEVELOP DURING THE AFTERNOON AS A LEE-SIDE SURFACE TROUGH STRENGTHENS ACROSS MONTANA AND AN UPPER LEVEL 90+KT JET PASSES OVERHEAD. HAVE ISSUED A WIND ADVISORY FOR THE THREE VALLEY ZONES AS A RESULT AND WILL ADD A MENTION OF BLOWING DUST WITHIN THE ADVISORY. THE DISTURBANCE PASSES QUICKLY EAST WEDNESDAY NIGHT WITH A CORRESPONDING DROP IN PRECIPITATION CHANCES ACROSS THE REGION. A MODEST RIDGE WITH EMBEDDED MOISTURE BUILDS ACROSS THE REGION THURSDAY...SHIFTING EAST OF THE DIVIDE FRIDAY AS THE NEXT PAC DISTURBANCE APPROACHES THE NW COAST. WILL MAINTAIN SOME CLOUD COVER ACROSS THE REGION THURSDAY AND FRIDAY BUT THE CHANCE OF SHOWERS APPEARS TO BE FAIRLY LOW. HUSTON .LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. MODELS HAVE COME IN BETTER AGREEMENT WITH THE SYSTEM FRIDAY NIGHT INTO SATURDAY. THE GFS MODEL HAS BACKED OFF ON THIS SYSTEM NOW JUST SHOWING LIGHT PRECIPITATION OVER OUR NORTHERN AREAS WHICH IS BETTER AGREEMENT WITH THE ECMWF MODEL. THE ECMWF MODEL SHOWS THIS WEAK SYSTEM BREAKING DOWN THE RIDGE SHOWING LITTLE TO NO PRECIPITATION OVER THE AREA. EXPECT UPPER LEVEL HIGH PRESSURE RIDGING TO BUILD INTO THE AREA LATE SATURDAY INTO SUNDAY WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES SUNDAY AND MONDAY. BOTH MODELS SHOW A WEAK SYSTEM MOVING THROUGH THE AREA ON TUESDAY BRINGING NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES AND MOSTLY LIGHT...MOUNTAIN PRECIPITATION. WYATT && .AVIATION...EXPECT VFR CONDITIONS AND BREEZY WINDS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. LOOK FOR THIS COLD FRONT TO MOVE THROUGH TOMORROW MORNING INTO THE AFTERNOON. EXPECT MODERATE WINDS WITH GUSTS NEAR 40 TO 45 MPH MAINLY FOR THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY TOMORROW AFTERNOON. VISIBILITIES MAY BE SLIGHTLY REDUCED BY BLOWING DUST FOR BYI...KPIH AND KIDA. ALSO...A SLIGHT CHANCE OF PRECIPITATION IS POSSIBLE PARTICULARLY FOR KSUN LATE TOMORROW MORNING INTO THE EARLY AFTERNOON. WYATT && .FIRE WEATHER...AFTERNOON TEMPERATURES WARM UP 8 TO 10 DEGREES IN MOST AREAS OF SOUTHEAST IDAHO UNDER SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT. GUSTY SOUTH WINDS THIS MORNING THROUGH EARLY TUESDAY EVENING IN THE SOUTH CENTRAL HIGHLANDS FROM ROGERSON TO MALAD. GUSTS TO 35 MPH ARE POSSIBLE OVER EXPOSED RIDGE TOPS AND FAVORED SOUTHERLY DOWNSLOPE AREAS ALONG THE INTERSTATE 84 AND 86 CORRIDOR. THE SURFACE COLD FRONT SHOULD PASS STANLEY ABOUT 0700 WEDNESDAY MORNING AND ARCO ABOUT 1300 HOURS. THE SNAKE PLAIN WILL BE WINDY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY AFTERNOON IN THE CENTRAL MOUNTAINS. ELSEWHERE...A SLIGHT CHANCE OF RAIN SHOWERS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY WEDNESDAY AFTERNOON AND EVENING FOR IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.